MAUDE Adverse Event Report: PULMONX CORPORATION ZEPHYR ENDOBRONCHIAL VALVE (EBV)

PULMONX CORPORATION ZEPHYR ENDOBRONCHIAL VALVE (EBV)
Model Number ZEPHYR 5.5 EBV
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2025
Type of Reportable Event Death
Event or Problem Description
A blvr procedure was completed including implantation of four valves on (b)(6) 2025.The patient was transferred to icu post-procedure and the valves were removed in the following days after the procedure.It was made aware on (b)(6) 2025 that the patient had passed away while in recovery.
 
Event or Problem Description
A blvr procedure was completed including implantation of four valves (one valve in the right middle lobe (rml) and three in the right upper lobe (rul) on (b)(6) 2025.Per the physician, the procedure duration lasted for about one hour.On (b)(6) 2025, all four valves were explanted due to a decline in the patient's respiratory status following the procedure while in the icu.The valves remained implanted for a total of 3 days.On (b)(6) 2025, immediately following the bronchoscopy, the patient experienced a failed extubation due to co[?] retention and hypersomnolence, requiring re-intubation and transfer to the icu.Despite various ventilator adjustments, the patient demonstrated very poor air movement.The valves were removed after three days; however, the patient's condition did not improve.The patient continued to deteriorate and subsequently passed away on (b)(6) 2025.Per the medical chart, the following statement was documented: "due to persistence of ventilator dependence and inability to wean patient successfully from paralysis and deep sedation, counseled family that next treatment option was to undergo tracheostomy placement versus pursue comfort focused care.In speaking with mr.(b)(6) family, they relayed that tracheostomy was not in line with his goals of care.As such, patient was transitioned to comfort focused care on (b)(6) 2025 and was palliatively extubated at this time.Mr.(b)(6) passed peacefully shortly thereafter on (b)(6) 2025 at 20:30." according to the patient's chart and medical records, the primary cause of death was acute hypoxemic hypercapnic respiratory failure attributed to severely limited pulmonary reserve and the effects of general anesthesia.A secondary contributing factor was a copd exacerbation.No autopsy was performed.According to the physician, the valves were discarded as they were not believed to be related to the patient's clinical deterioration or cause of death.

Brand Name
ZEPHYR ENDOBRONCHIAL VALVE (EBV)
Common Device Name
ENDOBRONCHIAL VALVE
Manufacturer (Section D)
PULMONX CORPORATION
700 chesapeake drive
redwood city CA 94063
Manufacturer Contact
leah andre
700 chesapeake drive
redwood city, CA 94063
MDR Report Key21857674
Report Number3007797756-2025-00022
Device Sequence Number20014007
Product Code NJK
UDI-Device Identifier00811907030324
UDI-Public(01)00811907030324(10)506906V80(17)260905
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P180002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date09/05/2026
Device Model NumberZEPHYR 5.5 EBV
Device Catalogue NumberEBV-TS-5.5
Device Lot Number506906-V8.0
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2025
Supplement Date Received by Manufacturer03/19/2025
Initial Report FDA Received Date04/17/2025
Supplement Report FDA Received Date07/31/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Death;
Patient Age66 YR
Patient SexMale